Desperate...Unable to Tolerate Any Meds
Aug 15, 2004
Since December I have been on four treatment regimes. Two included Norvir/Kaletra w/two others and Reyataz/Combivar w/one other. All of them have given me the same exact problems. I go thru two weeks of side effects (nausea, vomiting, weak, dark circles under eyes) among other things...then the symptoms subside...then after a week the side effects come back with full force and don't go away. The last time I ended up so dehydrated they could not even give me IV fluids in the doctors office. I honestly feel like I am slowly dying each time I am on a regime. And it is completely weird that each regime causes the SAME reaction.
Here is some of my history: *Diagnosed with Aids in November *HIV for 13+ years *Chronic Constipation 8 years *Mild Liver Fibrosis *NASH *Fatty Liver *High Liver Enzymes 1 1/2 yrs even off meds. *Gall Bladder functioning at 25% ejection fraction (no stones) *Latest Blood Work CD4 289 Viral 5100
I am at loss for what to do. My doctor says we are out of new meds to try so he is going to put me on a drug I have taken previously (Virucept) and hope I do not have problems. I really wonder if its not the drugs per se...maybe something in my body causing me not to be able to take the drugs...that is why we did gall bladder test. Although, a General Surgeon I have seen says that food causes gall bladder flair ups not meds. But he says we have enough documentation to remove my gall bladder for insurance purposes. At this point I'm not sure whether that is the answer. I just want to be able to take my meds. But I don't know what to do or where to look next.
Do you have any suggestions that would help at this point? Any Ideas? PLEASE HELP!
Response from Dr. Pierone
When one has severe side effects like you have had, it is important to carefully list the medications that you were on when you got sick and then devise an alternative regimen by avoiding the likely culprits. It is also crucial to know if there is any viral resistance that needs to be contended when planning the next regimen. Based on the limited information in your post I can't really give you any concrete ideas. As a general statement, AZT, Norvir, and Lopinavir (in Kaletra), are the meds most commonly associated with nausea and vomiting among those you listed. It sounds more like medication-related side effects rather than gallbladder disease causing the problems that you describe, although it is difficult to completely rule this out. Based on your low viral load, I wonder if you need to be on such a potent regimen to establish virologic control. If you have taken Viracept in the past without problems this might be a good starting point for a regimen, especially since it is now available as a 625 mg pill so the dose is 2 pills twice daily instead of 5 pills twice daily. Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.